MAUDE Adverse Event Report: PENUMBRA, INC. NEURON 6F 070 DELIVERY CATHETER; DQY

PENUMBRA, INC. NEURON 6F 070 DELIVERY CATHETER; DQY
Catalog Number PND6F0701058M
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 09/28/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
During preparation for a medical procedure, the hospital staff found that the distal tip of a neuron 6f 070 delivery catheter (neuron 070) was kinked upon removal from the packaging.The damage with the neuron 070 was found prior to use and, therefore, it was not used in the procedure.The procedure was completed using another neuron 070.
 
Additional Manufacturer Narrative
Results: the returned device had kinks at approximately 101.0, 103.0 and 107.5cm from the hub.Conclusion: evaluation of the returned neuron 070 confirmed a kinked device.If the device is forcefully mishandled during preparation of the device, damage such as kinks may occur.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
NEURON 6F 070 DELIVERY CATHETER
Common Device Name
DQY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key8137957
Report Number3005168196-2018-02397
Device Sequence Number16584349
Product Code DQY
UDI-Device Identifier00814548010052
UDI-Public00814548010052
Combination Product (Y/N)Y
Initial Reporter CountryKS
PMA/510(K) Number
K082290
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/12/2018
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/06/2020
Device Catalogue NumberPND6F0701058M
Device Lot NumberF73531
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/12/2018
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 11/12/2018
Supplement Date Received by Manufacturer02/26/2019
Initial Report FDA Received Date12/06/2018
Supplement Report FDA Received Date03/21/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA01/01/2005